Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 40, NWS Tallahassee, FL

March 18, 200716 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 18, 2007, 2:06 PM CDT for 16 counties in Florida. It took effect at Mar 19, 2007, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2007, 2:06 PM CDT (19:06 UTC)
In effect from
Mar 19, 2007, 11:00 AM CDT
Expired
Mar 19, 2007, 7:00 PM CDT
In force
8 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2381 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 181906
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EDT SUN MAR 18 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY FOR THE FLORIDA PANHANDLE
AND BIG BEND...

...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ MONDAY FOR SIMILAR CONDITIONS FOR THE FLORIDA
PANHANDLE AND BIG BEND...EXCEPT FOR THE IMMEDIATE COAST...

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING 
FOR LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA...

.DISCUSSION...DAYTIME HEATING WILL COMBINE WITH A DRY AIRMASS TO
PRODUCE RED FLAG CONDITIONS ACROSS THE FLORIDA PANHANDLE AND BIG
BEND THIS AFTERNOON AND MONDAY. IT WILL NOT BE QUITE AS DRY ACROSS
SOUTHWEST AND SOUTH CENTRAL GEORGIA MONDAY...SO THIS AFTERNOON
WILL LIKELY BE THE LAST DAY OF RED FLAG CONDITIONS FOR THIS AREA. 

FLZ007-009>019-026>029-034-190100-
/O.UPG.KTAE.FW.A.0036.070319T1800Z-070319T2200Z/
/O.NEW.KTAE.FW.W.0040.070319T1600Z-070320T0000Z/
/O.CON.KTAE.FW.W.0039.000000T0000Z-070319T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
306 PM EDT SUN MAR 18 2007 /206 PM CDT SUN MAR 18 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ MONDAY FOR SIMILAR CONDITIONS...

THE RELATIVE HUMIDITY HAS FALLEN BELOW THE CRITICAL 35 PERCENT
LEVEL ACROSS MUCH OF THE FLORIDA BIG BEND AND PANHANDLE THIS
AFTERNOON...AND WILL LIKELY REMAIN BELOW THIS LEVEL FOR ANOTHER 3
TO 5 HOURS. AS TEMPERATURES WARM AGAIN ON MONDAY THE RELATIVE
HUMIDITY IS FORECAST TO DROP BELOW THE 35 PERCENT LEVEL FOR 4 OR
MORE CONSECUTIVE HOURS MONDAY AFTERNOON. HOWEVER...MORE HUMID
CONDITIONS ARE EXPECTED ALONG THE IMMEDIATE PANHANDLE COAST...AND
RED FLAG CONDITIONS WILL NOT OCCUR THERE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ120>131-142>148-155>161-190000-
/O.EXT.KTAE.FW.W.0039.070318T1906Z-070319T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
306 PM EDT SUN MAR 18 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING 
FOR LOW RELATIVE HUMIDITY...

THE RELATIVE HUMIDITY HAS FALLEN BELOW THE CRITICAL 25 PERCENT
LEVEL ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL GEORGIA THIS
AFTERNOON...AND WILL LIKELY REMAIN BELOW THIS LEVEL FOR ANOTHER 2
TO 4 HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FOURNIER
2 follow-up statements
000 
WWUS82 KTAE 190109
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
909 PM EDT SUN MAR 18 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ MONDAY FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY 
FOR THE FLORIDA PANHANDLE AND BIG BEND...EXCEPT FOR THE IMMEDIATE
COAST...

.DISCUSSION...DAYTIME HEATING WILL COMBINE WITH A DRY AIRMASS TO
PRODUCE RED FLAG CONDITIONS ACROSS THE FLORIDA PANHANDLE AND BIG
BEND MONDAY. IT WILL NOT BE QUITE AS DRY ACROSS SOUTHWEST AND
SOUTH CENTRAL GEORGIA.

FLZ007-009>019-026>029-034-191130-
/O.EXP.KTAE.FW.W.0039.000000T0000Z-070319T0100Z/
/O.CON.KTAE.FW.W.0040.070319T1600Z-070320T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
909 PM EDT SUN MAR 18 2007 /809 PM CDT SUN MAR 18 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 8 PM EDT /7 PM CDT/ MONDAY...
...RED FLAG WARNING HAS EXPIRED THIS SUNDAY EVENING FOR ALL OF 
THE FLORIDA PANHANDLE AND BIG BEND AS WELL AS SOUTHWEST AND SOUTH
CENTRAL GEORGIA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 8 PM EDT /7 PM CDT/ MONDAY DUE TO EXPECTED LONG DURATIONS OF
LOW RELATIVE HUMIDITY FOR THE FLORIDA PANHANDLE AND BIG BEND...
EXCEPT FOR THE IMMEDIATE COAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

BARRY
000 
WWUS82 KTAE 190839
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
439 AM EDT MON MAR 19 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ TODAY FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY 
ACROSS THE EASTERN FLORIDA PANHANDLE AND BIG BEND...EXCEPT FOR
THE IMMEDIATE COAST...

.DISCUSSION...DAYTIME HEATING WILL COMBINE WITH A DRY AIRMASS TO
PRODUCE RED FLAG CONDITIONS ACROSS THE EASTERN FLORIDA PANHANDLE
AND BIG BEND MONDAY. AN AFTERNOON SEABREEZE WILL KEEP MOISTURE A
BIT HIGHER ALONG THE IMMEDIATE COAST.

FLZ007-009>019-026>029-034-192000-
/O.CON.KTAE.FW.W.0040.070319T1600Z-070320T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
439 AM EDT MON MAR 19 2007 /339 AM CDT MON MAR 19 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR EXPECTED DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR FOUR OR MORE HOURS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

DUVAL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 18, 8:53 AM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Mar 18, 8:53 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
953 AM EDT SUN MAR 18 2007

.UPDATE...FORECAST APPEARS TO BE ON TRACK AND NO MAJOR UPDATES WILL
BE NECESSARY AT THIS TIME. DID TWEAK WIND SPEEDS UP OVER THE COASTAL
WATERS TO MATCH THE LATEST OBSERVATIONS THIS MORNING WHICH ARE
CURRENTLY AT OR NEAR CAUTION LEVELS OVER THE OFFSHORE WATERS.
MODELS DO SUGGEST A SLIGHT DECREASE IN THE WINDS OVER THE COURSE
OF THE MORNING...SO NO CAUTION STATEMENT WILL BE NEEDED.
OTHERWISE...LATEST ANALYSIS SHOWS THE CENTER OF THE HIGH DIRECTLY
OVER THE FORECAST AREA GIVING WAY TO MOSTLY SUNNY SKIES AND LIGHT
WINDS. WITH THESE CONDITIONS...SHOULD SEE A WEAK SEA BREEZE FOR
THE COASTAL AREAS THIS AFTERNOON WITH HIGHS REACHING THE
MID/UPPER 60S.

&&

.AVIATION...VFR CONDITIONS AND LIGHT N TO NE WINDS (GENERALLY LESS
THAN 10KT) WILL CONTINUE THROUGH TONIGHT. AN ONSHORE SEA BREEZE
(NEAR 10 KT) WILL LIKELY DEVELOP NEAR THE COAST...BUT IT IS NOT
EXPECTED TO GET TO I-10 OR I-75.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
     BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
     DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
     LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...RED FLAG WARNING UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

GMZ...NONE.
&&

AVIATION...FOURNIER
UPDATE...GIBBS
Hazardous weather outlook, Mar 18, 4:13 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 AM EDT SUN MAR 18 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-190900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
513 AM EDT SUN MAR 18 2007 /413 AM CDT SUN MAR 18 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...

A DRY LOW LEVEL AIRMASS WILL COMBINE WITH DAYTIME TEMPERATURES IN
THE MIDDLE AND UPPER 60S TO PRODUCE EXPECTED LONG DURATIONS OF
RELATIVE HUMIDITY BELOW CRITICAL LEVELS LATE THIS MORNING INTO
THE EVENING HOURS. RED FLAG WARNINGS ARE IN EFFECT DUE TO THESE
LOW RELATIVE HUMIDITY VALUES ACROSS ALL OF SOUTHWEST AND SOUTH
CENTRAL GEORGIA AND ALSO ACROSS ALL OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

LONG DURATIONS OF RELATIVE HUMIDITY BELOW CRITICAL VALUES ARE ONCE
AGAIN POSSIBLE FOR MAINLY INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND MONDAY AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

14-MROCZKA

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.